Wildfire, Little River
- When
- September 15, 7:02 AM CST to 2:30 PM CST
- Where
- Little River forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.701, -94.234 (the zone’s center; the record gives no point)
Warm temperatures, very low relative humidity and near drought conditions were the ingredients needed for the development of a wildfire in Little River County, Arkansas, approximately 4 miles northwest of Foreman, Arkansas. The fire destroyed 112 acres of timberland and grassland before it was contained.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Warm temperatures, very low relative humidity and near drought conditions were the ingredients needed for the development of a wildfire in Little River County, Arkansas, approximately 4 miles northwest of Foreman, Arkansas. The fire destroyed 112 acres of timberland and grassland before it was contained.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 15, 2:19 AM CST, 4 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 319 AM CDT THU SEP 15 2011 .DISCUSSION... AFTER SETTING A FEW MORE HIGH TEMPERATURE RECORDS ACROSS THE REGION ON WEDNESDAY...A NOTICEABLE CHANGE IS IN STORE TODAY IN THE WAKE OF A STRONG COLD FRONT. FRONT AS OF 08Z HAS PUSHED THROUGH ALL BUT OUR EXTREME SOUTHERN COUNTY AND PARISHES ACROSS DEEP EAST TEXAS AND CENTRAL LOUISIANA. PRESSURE GRADIENT WINDS ARE LAGGING THE FRONT ABOUT 50 MILES OR SO EARLY THIS MORNING BUT SEEING NORTHEAST WIND GUSTS AROUND 20KTS OR SO ALONG AND NORTH OF THE I-20 CORRIDOR AS OF 08Z. 08Z SURFACE ANALYSIS SHOWING A STRONG PRESSURE GRADIENT IN THE WAKE OF THE COLD FRONT AND THIS GRADIENT SHOULD STAY WITH US MOST OF THE DAY. SEEING SOME ELEVATED POST FRONTAL CONVECTION THIS MORNING ACROSS NORTH CENTRAL/NORTHEAST TEXAS AND WHILE COVERAGE IS NOT EXPECTED TO BE GREAT TODAY...WEAK PERTURBATIONS IN WESTERLY FLOW ALOFT WILL KEEP SLIGHT CHANCES FOR POPS ACROSS OUR NORTHWEST HALF OF THE REGION THROUGH TONIGHT. TEMPERATURES SHOULD BEGIN TO MODERATE ACROSS THE REGION BY THE WEEKEND AS THE COLD FRONT TRIES TO RETURN NORTHWARD ACROSS NORTH CENTRAL/NORTHEAST TEXAS BY SATURDAY. MORE OF A SOUTHEASTERLY COMPONENT TO THE WIND SHOULD ALLOW FOR A BETTER WARMUP FOR THE WEEKEND...THUS THE TEMPERATURE MODERATION. OTHERWISE...WE SHOULD CONTINUE TO SEE MAINLY WESTERLY FLOW ALOFT THROUGH THE WEEKEND AHEAD OF A SHORTWAVE POISED TO MOVE INTO THE REGION SUNDAY NIGHT INTO MONDAY. ASSOCIATED SHEAR AXIS IN ASSOCIATION WITH THIS UPPER LEVEL TROUGH APPEARS TO HANG AROUND THE REGION THROUGH AT LEAST WEDNESDAY WHICH WILL ALLOW FOR SLIGHTLY HIGHER POPS EARLY NEXT WEEK. PRELIMS TO FOLLOW...13. && .AVIATION... COLD FRONT SHOULD BE SOUTH OF THE TERMINALS BY THE BEGINNING OF THE 12Z TAF CYCLE. TIGHT SFC PRESSURE GRADIENT BEHIND THE FRONT WILL RESULT IN STRONG NE WINDS OF 10 TO 15 KTS WITH GUSTS BETWEEN 20 TO 25 KTS. STRONGEST WIND SPEEDS CAN BE EXPECTED NORTH OF THE I-20 CORRIDOR. SPEEDS SHOULD BEGIN TO DIMINISH LATE IN THE TAF PERIOD AND GRADUALLY TAKE ON A MORE EASTERLY COMPONENT AS SFC HIGH PRESSURE BUILDS INTO THE REGION. WRLY FLOW ALOFT WILL KEEP A SLIGHT CHANCE FOR ISOLATED -SHRA PRIMARILY AT KTYR/KGGG/KTXK. ANY MVFR CIGS/VSBYS SHOULD IMPROVE TO VFR BY 15/17Z BUT BKN/OVC MID AND HIGH LEVEL CLOUDS ARE EXPECT TO PERSIST. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 84 62 84 62 93 / 20 20 20 10 10 MLU 79 60 82 59 88 / 10 10 10 10 10 DEQ 76 54 78 58 86 / 20 20 30 10 20 TXK 80 56 81 62 87 / 20 20 20 10 20 ELD 78 54 81 56 87 / 20 20 20 10 10 TYR 85 64 86 67 93 / 20 20 20 10 20 GGG 85 63 86 63 93 / 20 20 20 10 20 LFK 88 64 89 67 93 / 10 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 339 AM CDT THU SEP 15 2011 ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-151800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 339 AM CDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TODAY SHOULD BE MOSTLY FELT NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND EXTREME NORTHWEST LOUISIANA. THIS ACTIVITY SHOULD NOT BE STRONG BUT OCCASIONAL LIGHTNING COULD RESULT IN ADDITIONAL FIRES ACROSS DROUGHT STRICKEN AREAS. NORTHEAST WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS WILL HAMPER ANY ONGOING FIRES WHICH ARE NOT CONTAINED EVEN THROUGH RELATIVE HUMIDITY IS EXPECTED TO BE HIGHER ACROSS THE REGION TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LAZ005-006-010>014-017>022-TXZ152-153-165>167-151800- LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 339 AM CDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... IN THE WAKE OF A STRONG COLD FRONT WHICH CAME THROUGH THE REGION OVERNIGHT...NORTHEAST WINDS TODAY WILL BE NEAR 10 TO 20 MPH WITH HIGHER GUSTS. THESE WINDS COULD HAMPER ANY ONGOING FIRES WHICH ARE NOT CONTAINED EVEN THROUGH RELATIVE HUMIDITY IS EXPECTED TO BE HIGHER ACROSS THE REGION TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341759.